I would not reduce the pegasys for platelets of 50,000 as long as he did not have any signs of bleeding.I usually dont worry about platelets until they are below 20,000. Wish him luck! DTD
Lower my Dose?? Skip a shot???? What should I do????
Dear Dr. Dieterich
I hope you can make some sense out of this for me!
I have been on traditional Hep C tx for 9 weeks. Interferone 180m and Ribaviron 800m
I just found out that my Liver enzymes, though going down the first week of treatment...have been rising.... from the begining of treatment they went from 41 to 38 to 72 to 140 today! My doc thinks it might be the Interferon.I feel I know it is the interferone because I have done nothing to change my diet or routine....and it is a well known side effect of the interferon. He wants me to skip my next shot this Tuesday. Will repeat the labs Wednesday, to see if the enzymes stay the same or go down, to prove if in deed it is the interferon. He said if they don't go down he wants to lower my Interferon dose from 180 to 135m. And see if that does it. I don't want to lower my meds, as much as I hate them, I want to kill this thing completely as fast as possible! And I have a great chance, I am geno type 2b and was UND after 4 weeks. All my lab work is good except low wbc, which also goes hand in hand with treatment but not low enough to lower dosage. I was perfectly healthy before this bomb was dropped on me 6 months ago. I believe got it through an acupuncurist in Europe reusing needles! Or a trnsfusion I got before they began testing in the early 80's. JUST showed up now (i'm 47) on a routine blood test.
I am on this support group and the majority of my comrades here think my doc is blowing things way out of proportion for 140 liver enzymes, considering they always fluctuate. They suggested I write you. I have had 2 ultrasounds which showed very miner fatty tissue in my liver and no signs what so ever of early scaring...no sx...no other issues, except he is also checking for possible Hyperthyroid (also caused by the Tx.) My Free 4 is normal my TSH was a little low and I have been waiting almost 2 weeks to get my results on the free3 (the most important)
I would love the opinion, from a seasoned professional as yourself. Right now I am UND! I don't want to take the chance of losing that with a lower dosage.... or a skipped shot...what are the chances that could happen? Tx is tough but I want to tough it out and go all the way unless lower dosage is a matter of life or death, which I know it is not now.
140 isn't incredibly high but how dangerous can this get if the enzymes keep rising and I don't lower the dosage? I am due to stop treatment in December only 4 months! And I am praying with a SVR.
Shouldn't I just hang in there, deal with the higher enzymes...till then (my liver is in good shape) Can numbers like that really do such a job on it in 4 months?? When It is in good shape now? I am not taking anything now but Atenenol for BP 25m (very low dose) and valium off and on to help sleep on shot night. And Omega 3 organic supplements. Staying clear of iron...but someone said Protein itself can rise levels...I don't eat red meat or meat period really...but started eating turkey protein to get some protein in me. Could this cause it??
Or do you believe it is all Tx induced. And what numbers should I start lowering my dosage...I can't get a real "English" answer out of my doctor! :) He speaks so quickly and has things set up in a flash and the medical terms and so many numbers are swimming around in my head I don't know what is the sensible thing to do right now. My intuition says NO don't lower the dose and never skip a shot!
Desperatly looking for answers! I was so excited all was going well until this call.
Thank you greatly for taking the time to address my dilema!!
You can´t go in and make a Question in someone elses thread and expect to get an answer, if he answers yours there will behundreds of others who will do the same.
Oh sorry.... I have low platelets too so I thought it was relevant. along with the other issues.
And I tried to post my own and I was told for more than a week there
was no more room for questions,yet there are no other questions???? And have not been for a couple weeks nothing since August 14th??
Any way I got my answers from my own doctor and others. I could not
wait this long not to be answered it was too important. Still there is no way
to post a new question so I don't know what is going on unless the doctor is away. I would thinkThat should be something that is posted..... not that there is no room for any other questions.
Any way that is why I posted here.
but thanks for the tip.
This forum has reached its daily new question limit
The expert(s) in this forum accept a limited number of questions per day. You can try again tomorrow or search MedHelp for similar questions that may already have an answer.
This is what I got when I tried to post for the past 3 weeks????